Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 207, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 20, 2011, 7:33 PM CDT for Harrison County, Marion County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 7:33 PM CDT (00:33 UTC)
- Expired
- May 20, 2011, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:56 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1940 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS54 KSHV 210033
SVRSHV
TXC203-315-210100-
/O.NEW.KSHV.SV.W.0207.110521T0033Z-110521T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
733 PM CDT FRI MAY 20 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARRISON COUNTY IN NORTHEAST TEXAS...
WESTERN MARION COUNTY IN NORTHEAST TEXAS...
* UNTIL 800 PM CDT
* AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR HARLETON...OR 10 MILES NORTHEAST OF
LONGVIEW...AND MOVING NORTHEAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3289 9459 3288 9442 3284 9432 3250 9460
3255 9470 3272 9470
TIME...MOT...LOC 0033Z 211DEG 25KT 3263 9463
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:13 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 20, 6:13 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 613 PM CDT FRI MAY 20 2011 .DISCUSSION... DRY LINE INDUCED THUNDERSTORMS CONTINUE ACROSS MUCH OF EAST TEXAS. UPPER-LEVEL SHORTWAVE MAY ALLOW FOR A SLIGHT EASTWARD PROGRESSION OF CONVECTION OVER THE NEXT SEVERAL HOURS...AFFECTING PORTIONS OF NORTHWEST LOUISIANA BEFORE STORMS BEGIN TO DISSIPATE. WENT AHEAD AND ISSUED AN UPDATE TO EXTEND TORNADO WATCH UNTIL MIDNIGHT FOR MUCH OF THE SAME AREAS THAT WERE IN THE PREVIOUS TORNADO WATCH. /05/ && .PREV DISCUSSION... /ISSUED 329 PM CDT FRI MAY 20 2011/ DISCUSSION... UPPER LOW MOVING NE FROM THE FOUR CORNER REGION...GENERATING AN INCREASING NEGATIVE TILT...AS SECONDARY UPPER LOW OVER EASTERN MT...CLOSING OFF AND BECMG STNRY. UPDATED 18Z SOUNDING AT SHV SHOWING WEAK MID LVL CAPPING...BENEATH A STEEP LAPSE RATE...AND LOW LVL HELICITY OF NEARLY 400 SFC TEMPS WARMED TO NEAR 90 ACROSS MUCH OF THE AREA...YIELDING CAPES BTWN 3500 AND 4000 J/KG. LOW LVL JET OF 35 TO 40 KTS MAY INCREASE SLIGHTLY AFTER SUNSET. LINE OF CONVECTION FORMATION MOVG INTO DFW METRO AREA...AND WILL SHIFT INTO RED RIVER VALLEY...HENCE THE LIKELY POPS OVER NW CWA. SCATTERED TSTMS EAST OF TX HILL COUNTRY EXPECTED TO PROPAGATE INTO HIGHLY UNSTABLE AIR ACROSS EAST TX. SOME STORM ROTATION IS NOTED...CURRENT TRENDS SUGGEST ISOLD STORMS MAY REACH SVR LIMITS. FOR NOW...WILL MENTION TSTMS WITH GUSTY WINDS IN FCST. REMAINDER OF WKND WILL SEE A SERIES OF SHORT WAVES RIDING JET STREAM AROUND BASE OF LOW...THUS PATTERN OF SCT POPS NW CWA AND LITTLE ACTIVITY SE CWA...MAY HOLD FROM END OF WKND TO MID WEEK. A FAST MOVING COLD FRONT SHOULD BRING ABOUT STRONG CONVECTION LATE WED...WITH COOLER TEMPS AND CLEARING SKIES TOWARDS END OF EXTENDED PERIOD./VII/. AVIATION... CONVECTION HAVING A DIFFICULT TIME GETTING ORGANIZED SO FAR THIS AFTERNOON. THE FAVORED AREA HAS BEEN NEAR THE TXK TERMINAL THUS FAR WITH CONVECTION REMAINING WIDELY SCATTERED AT BEST ELSEWHERE. STILL DEALING WITH A VERY UNSTABLE ATMOSPHERE HOWEVER...WITH THE ONLY THING MISSING BEING A TRIGGER. THAT APPEARS TO BE COMING FROM THE WEST IN THE FORM OF A STRONG TROUGH OF LOW PRESSURE TAKING ON A NEGATIVE TILT. LINEAR CONVECTION TO THE WEST OF THE I-35 CORRIDOR THIS AFTERNOON WILL LIKELY MOVE EASTWARD THIS AFTERNOON INTO TONIGHT WITH CONVECTION EXPECTED TO INCREASE ACROSS THE NE TX TERMINALS AS WELL AS THE TXK/SHV TERMINALS. FOR THIS REASON...HAVE TEMPO TSRA GOING FOR MOST LOCATIONS THIS AFTERNOON THROUGH THIS EVENING AND CARRIED VCTS OR CB THROUGH MUCH OF THE OVERNIGHT. EXPECTING PREVAILING MVFR CEILINGS TOWARDS SUNRISE SATURDAY MORNING WITH SOME CONVECTION LIKELY STILL GOING ON ACROSS THE REGION. KEPT PREVAILING MVFR CEILINGS THROUGH THE NOON HOUR SATURDAY. /13/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 89 73 89 71 / 40 30 30 20 20 MLU 73 90 72 89 71 / 20 40 40 20 10 DEQ 71 86 73 84 68 / 60 40 40 30 20 TXK 72 88 73 88 70 / 50 40 40 30 20 ELD 73 89 72 88 69 / 40 40 40 30 20 TYR 73 89 73 88 71 / 60 30 30 20 20 GGG 74 89 73 89 71 / 50 30 30 20 20 LFK 74 92 73 90 72 / 40 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/14
Hazardous weather outlook, May 20, 11:52 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT FRI MAY 20 2011 ARZ050-051-059>061-070>072-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-211700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON- 1152 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... MULTIPLE AREAS OF THUNDERSTORM DEVELOPMENT...WILL INCREASE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND PORTIONS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA...ALONG AND NORTH OF INTERSTATE 20...THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES...ALL BEING SIGNIFICANT WEATHER CONCERNS. IN ADDITION...REPEAT STORM ACTIVITY MAY ALSO YIELD A LOCALLY HEAVY RAINFALL THREAT BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A GREATER THREAT FOR FLASH FLOODING. THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE WEEK AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ073-LAZ005-006-010>014-017>022-TXZ149>153-165>167-211700- UNION AR-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1152 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TODAY AND THROUGH THE OVERNIGHT HOURS....ACROSS PORTIONS OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20. GUSTY WINDS TO 40 MPH AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STRONG THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE BY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A THREAT FOR FLASH FLOODING. THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK BUT WILL BE SOMEWHAT LOWER SUNDAY THROUGH TUESDAY. RAIN CHANCES ARE EXPECTED TO INCREASE AGAIN TOWARD THE MIDDLE OF THE WEEK AS A COLD FRONT APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON...BUT COULD POSSIBLY BE REQUIRED LATER TONIGHT. VII
In the hours before
Local storm report, May 20, 5:52 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FUNNEL CLOUD 5 SW GARVIN 33.90N 95.00W
05/20/2011 MCCURTAIN OK LAW ENFORCEMENT
SHERIFF OFFICE REPORTING A FUNNEL CLOUD IN SOUTHWESTERN
MCCURTAIN COUNTY
&&
04Local storm report, May 20, 6:06 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
606 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 SE VALLIANT 33.98N 95.07W
05/20/2011 E1.75 INCH MCCURTAIN OK STORM CHASER
&&
04Local storm report, May 20, 6:12 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FUNNEL CLOUD 1 NW IDABEL 33.91N 94.83W
05/20/2011 MCCURTAIN OK PUBLIC
&&
04Local storm report, May 20, 6:16 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL DETROIT 33.66N 95.27W
05/20/2011 E1.00 INCH RED RIVER TX LAW ENFORCEMENT
&&
04Local storm report, May 20, 6:33 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL HALLSVILLE 32.50N 94.58W
05/20/2011 M1.75 INCH HARRISON TX EMERGENCY MNGR
0620 PM HAIL 4 E LONGVIEW 32.52N 94.69W
05/20/2011 E1.00 INCH HARRISON TX PUBLIC
ONE INCH HAIL REPORTED ON THE EASTERN SIDE OF LONGVIEW
JUST IN HARRISON COUNTY.
&&
MBERRYSpecial weather statement, May 20, 7:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT FRI MAY 20 2011
TXZ112-126-210045-
CASS-MARION-
701 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
MARION AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...BEREA...BIVINS...JEFFERSON...KILDARE...LINDEN...LODI
AND QUEEN CITY...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BEREA...OR 16 MILES NORTH OF
MARSHALL...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 35 min |
| May 20, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 39 min |
| May 20, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| May 20, 8:52 PM CDT | Areal Flood Advisory | SHV | Cherokee | 3 hr |
| May 20, 9:28 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| May 20, 11:42 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| May 21, 6:15 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.